Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 176, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2002, 1:38 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2002, 1:38 PM CDT (18:38 UTC)
- Expired
- Jul 3, 2002, 2:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 1:52 PM CDT | Thunderstorm Wind 50 E | Mt Juliet, TN | Trees were down in Mt. Juliet. Power lines were down on Quarry Rd. |
| Jul 3, 1:55 PM CDT | Thunderstorm Wind 55 E | Mt Juliet, TN | WEMA reported row of stores had roof damage at intersection of Lebanon Rd. and Mt. Juliet Rd. Also, 2 dug-out roofs were blown off the Mt. Juliet Little League Park, which is located just east of the intersection of Lebanon Road and Mt. Juliet Rd. There was ab |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WUUS54 KOHX 031838 SVRBNA TNC037-189-031915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 137 PM CDT WED JUL 3 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE WILSON COUNTY IN TENNESSEE * UNTIL 215 PM CDT * AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BELINDA CITY...OR 5 MILES EAST OF MOUNT JULIET...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT JULIET AROUND 155 PM CDT 7 MILES SOUTHEAST OF GREEN HILL AROUND 200 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ END/JAO LAT...LON 3613 8630 3630 8639 3619 8678 3596 8666
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:30 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 3, 9:30 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT WED JUL 3 2002 LATEST SURFACE ANALYSIS SHOWING DOMINANT HIGH PRESSURE OVER THE REGION...WITH PLENTY OF SMALL SCALE BOUNDARIES AS WELL. ALOFT... RIDGES HOLDING OVER THE AREA. A BIT MORE MOISTURE THAN TYPICAL SHOWING UP AT MID/UPPER LEVELS ON 12Z RAOBS. OVERALL PATTERN CONDUCIVE TO CONDITIONS VERY SIMILAR TO YESTERDAY ...WITH SCATTERED TSTMS POPPING UP...ESPECIALLY THIS AFTERNOON AND EVENING. AT THIS TIME...FORECAST IN LINE AN PLAN NO CHANGES. 07 .BNA...NONE.
In the hours before
Local storm report, Jul 3, 7:46 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
746 AM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1219 AM TN SOME TREES DOWN ACROSS
07/03/02 MONTGOMERY COUNTY SOUTHERN PART OF COUNTY
REPORTED BY LAW ENFORCEMENT
0118 AM FAIRVIEW TN WIND DAMAGE
07/03/02 WILLIAMSON TREES AND POWER LINES DOWN
REPORTED BY EMA
1230 AM NASHVILLE TN WIND DAMAGE
07/03/02 DAVIDSON TREES AND POWER LINES DOWN
IN THE BORDEAUX AREA
REPORTED BY EOC
ROSELocal storm report, Jul 3, 10:38 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1038 AM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0102 PM SOUTHERN SECTIONS TN 58 MPH TSTM WIND GUST
07/02/02 WAYNE 911 CENTER REPORTED TREES
DOWN IN THE SOUTHERN PART
OF THE COUNTY.
0315 PM WESTERN SECTIONS TN 1.75 INCH HAIL
07/02/02 WHITE 911 CENTER REPORTED GOLF
BALL SIZE HAIL IN THE
WESTERN PART OF THE COUNTY.
0315 PM COUNTYWIDE TN 58 MPH TSTM WIND GUST
07/02/02 WHITE 911 CENTER REPORTED TREES
WERE DOWN COUNTYWIDE.
0500 PM NEW JOHNSONVILLE TN 60 MPH TSTM WIND GUST
07/02/02 HUMPHREYS POLICE DEPT. REPORTED
TREES AND POWER LINES DOWN
IN THE CITY.
JAOLocal storm report, Jul 3, 12:17 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1217 PM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 AM MT JULIET TN WIND DAMAGE
07/03/02 WILSON PUBLIC REPORTED ROOF TAKEN
OFF A BRICK BUILDING. ROOF
LANDED ON A CAR. ALSO,
NEARBY HOME HAD ROOF TAKEN
OFF AN ADDITION TO A HOME.
TREE LIMBS DOWN. IT
OCCURRED NEAR CURD ROAD AND
MT JULIET ROAD.
KVLocal storm report, Jul 3, 1:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
120 PM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM LEBANON TN .75 INCH HAIL
07/03/02 WILSON SPOTTER REPORTED DIME SIZE
HAIL JUST WEST OF LEBANON.
0152 PM MT JULIET TN 58 MPH TSTM WIND GUST
07/03/02 WILSON WILSON COUNTY EMA REPORTED
TREES DOWN IN MT JULIET
AREA. POWER LINES DOWN NEAR
QUARRY ROAD.
0155 PM MT JULIET TN WIND DAMAGE
07/03/02 WILSON WEMA REPORTED ROOFS OFF
ROW OF STORES AROUND
LEBANON ROAD AND MT JULIET
ROAD.
KVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 47 min |
| Jul 2, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Jul 3, 12:26 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 34 min |
| Jul 3, 12:52 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 38 min |
| Jul 3, 1:10 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 50 min |
| Jul 3, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 28 min |
| Jul 3, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 27 min |
| Jul 3, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 43 min |
| Jul 3, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 38 min |
| Jul 3, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 42 min |
| Jul 3, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Jul 3, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 43 min |
| Jul 3, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Jul 3, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.